U.S. doctors online nowAsk doctors free
Miami, FL
A 45-year-old female asked:

besides helping with lack of orgasm what are other benefits of adding buspar (buspirone) to my lexapro 10 for my severe depression/anxiety/phobias? pls elaborate

2 doctor answers5 doctors weighed in
Dr. Eric Levin
Psychiatry 41 years experience
Perhaps anxiety: Buspar (buspirone) came out in the 1980's and was suppose to be the "replacement" for benzodiazepines! it was very disappointing to say the least. In my experience it helped perhaps 1/3 of the time. As far as counteracting sexual se's of ssri's, about the same results. A greater concern is developing a serotonergic syndrome albeit only at high doses of both. Caution other meds working via serotonin migraine.
Dr. Heidi Fowler
Psychiatry 25 years experience
I have added in: Wellbutrin for sexual side effects of ssri's - but i haven't used Buspar (buspirone) for that reason. I do think that Buspar (buspirone) is an excellent medication- especially when used as an adjunct. It works well for anxiety related disorders.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 46-year-old member asked:

Can adrenal insufficiency cause mood swings accompanied by anxiety and pain in the chest?

2 doctor answers6 doctors weighed in
Dr. Philip Rosenblum
Family Medicine 28 years experience
Chest pain?: The mood swings and anxiety are very commonly associated with adrenal and thyroid problems while chest pain may accompany the anxiety, it needs to be evaluated separately to rule out other causes including those related to the heart, lungs or stomach.
MA
A 18-year-old female asked:

Every time I eat my stomach hurts and I poop and I get diarrhea. I'm afraid to eat because of this. What should I do? I'm on antidepressants & anti- anxiety meds.

4 doctor answers11 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
Seek help: Sometimes stomach problems can be side effects of medications used for anxiety and depression. However, for some people, stomach problems can also be a symptom of continued anxiety. You should consult with your prescriber.
A 23-year-old member asked:

I have asthma, I get it from light exercise. I'm taking symbicort, which gives me heart racing and anxiety. Could I quit symbicort? My asthma is not severe, never had it before.

3 doctor answers11 doctors weighed in
Dr. Paul Carter
A Verified Doctoranswered
A US doctor answeredLearn more
Maybe: First question to answer is whether you have asthma or do you have exercise induced bronchospasm. These are distinctly different, but both cause exercise related symptoms. You should see a board certified allergist or pulmonologist for evaluation and appropriate testing to help determine the cause and level of control needed.
Groves, TX
A 40-year-old female asked:

I have epilepsy and am being treated for clinical depression. My dad has bipolar. Is it hereditary? I have severe mood swings. Angry a lot.

3 doctor answers6 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Bipolar: Possibility exists. Thorough assessment & psychological testing can help clarify diagnosis & guide towards correct treatment.
Flushing, NY
A 43-year-old male asked:

I had knee surgery april 23, 2012, and was prescribed percocet for pain. 2 weeks after the surgery I started to feel a recurrence of my depression. I ended .Up getting hooked on them. I was on them for 2 months before I said enough is enough. Can abuse of

1 doctor answer2 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Percocet: Great question but got cut off. Best to consult your doctor to help ease the withdrawal and get you back on track.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.